Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 25, NWS Lincoln, IL

November 30, 2016Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 30, 2016, 5:27 AM CST for Clay County, Richland County, Illinois. It took effect at Nov 30, 2016, 9:00 AM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 5:27 AM CST (11:27 UTC)
In effect from
Nov 30, 2016, 9:00 AM CST
Expired
Dec 1, 2016, 9:14 AM CST
In force
24 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.15 ft at Nov 30, 2016, 11:00 PM CST.

actionminormoderate152011/3012/0112/02
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

954 
WGUS43 KILX 301127
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
527 AM CST WED NOV 30 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-010127-
/O.NEW.KILX.FL.W.0025.161130T1500Z-161201T0300Z/
/CLAI2.1.ER.161130T1500Z.161130T1800Z.161130T2100Z.NO/
527 AM CST WED NOV 30 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From this morning until this evening.
* At  445 AM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 18.1 feet by this afternoon.The river will fall below 
  flood stage later tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  17.8 Wed 5 AM    17.2   15.4   12.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
3 follow-up statements
231 
WGUS83 KILX 301517
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
917 AM CST WED NOV 30 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-010517-
/O.EXT.KILX.FL.W.0025.000000T0000Z-161201T0600Z/
/CLAI2.1.ER.161130T1445Z.161130T1800Z.161201T0000Z.NO/
917 AM CST WED NOV 30 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until late tonight.
* At  845 AM Wednesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by this
  afternoon. The river will fall below flood stage this evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.0 Wed 9 AM    17.7   16.2   13.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
013 
WGUS83 KILX 010125
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
725 PM CST WED NOV 30 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-011525-
/O.EXT.KILX.FL.W.0025.000000T0000Z-161202T0300Z/
/CLAI2.1.ER.161130T1445Z.161201T0600Z.161201T2100Z.NO/
725 PM CST WED NOV 30 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Thursday evening.
* At  645 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.2 feet by 
  early tomorrow morning. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.1 Wed 7 PM    18.2   17.0   13.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DJO
143 
WGUS83 KILX 011514
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CST THU DEC 1 2016

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-011544-
/O.CAN.KILX.FL.W.0025.000000T0000Z-161202T0300Z/
/CLAI2.1.ER.161130T1445Z.161201T0630Z.161201T1415Z.NO/
914 AM CST THU DEC 1 2016

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At  845 AM Thursday the stage was 18.0 feet.
* Flood stage is 18 feet.
* Fell below flood stage at  815 AM Thursday.
* Forecast...The river will continue to fall to 17.4 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  18.0 Thu 9 AM    17.4   15.0   11.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Geelhart

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 30, 3:29 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Nov 30, 3:29 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 AM CST Wed Nov 30 2016

.SHORT TERM...(Today and tonight)
ISSUED AT 329 AM CST Wed Nov 30 2016

A strong cold front has cleared central and southeast Illinois to
the east overnight, ushering much cooler but climatologically normal
air into the area. However, the parent very slow moving surface low
is centered over the upper Midwest, and deep cyclonic flow will
persist across the area through the period. While skies are
currently clear across the forecast area, wrap around low clouds are
steadily making their way toward Illinois. These clouds will provide
considerable cloud cover later today through tonight. Main question
today is if these clouds will contain any precipitation locally. The
majority of the model guidance keeps the splotchy QPF in the wrap
around clouds north of the forecast area. This seems reasonable
given the forecast soundings depicting a shallow moist layer that
is likely to be devoid of ice crystals. With this scenario in mind,
plan to keep the local forecast dry.

&&

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 329 AM CST Wed Nov 30 2016

The vertically stacked low pressure system over the upper MS river
valley (998 mb surface low pressure and 532 dm 500 mb low pressure
near Minneapolis) will track east across the northern Great Lakes,
and into southern Quebec and northern New England by Thu night. A
few short wave pivoting around this large low pressure system will
keep a fair amount of low clouds around especially north of I-70
Thu and Fri, though light precipitation should stay north of CWA.
Southeast IL will have best chances of seeing some sunshine on Thu
and Fri. Seasonably cool temperatures expected with highs 39-45F Thu-
Sat and lows 28-32F Thu night and Fri night.

Dry conditions expected to continue through Saturday evening across
CWA as cool high pressure noses into IL. Still a partly to mostly
cloudy day Sat with mid/high clouds increasing by Sat afternoon
ahead of next storm system. 00Z models show a southern stream short
wave moving into nw Mexico while a northern stream short wave moves
into the Midwest by 12Z/Sunday. Have 20-40% chance of light snow
overnight Sat night, especially late, and possibly mixed with light
rain in southeast IL. Light mixed precipitation early Sunday morning
to change to light rain by late Sunday morning/afternoon with little
or no snow accumulations. ECMWF and GFS models are more similar with
keeping heavier qpf southeast of our CWA on Sunday and also quicker
returning drier weather Sunday night. ECMWF has some lingering light
qpf in eastern IL Sunday evening while consensus of models are dry
and leaned in that direction. Lows Sat night and Sunday night in the
lower 30s. Highs Sunday of 40-45F.

Some weak upper level ridging into IL by 12Z/Mon with a dry day
expected Monday and a bit milder highs of 43-48F, mildest sw CWA.
Another short wave trof approaches IL Monday night/Tue bringing next
chance of precipitation, which appears to be in the form of rain.
Lows Mon night in the mid to upper 30s with highs Tue in the mid to
upper 40s over central IL and around 50F in southeast IL.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1111 PM CST Tue Nov 29 2016

Westerly winds and mostly clear skies will follow a cold front
overnight...followed by MVFR ceilings starting 16-20Z Wednesday.
An area of low cloud cover containing MVFR cigs is expected to
wrap around a deep low over the upper Midwest...eventually
affecting central IL terminals after 16-20Z Wednesday. Slightly
higher cloud ceilings in model guidance at KSPI-KDEC-KCMI suggests
potential that ceilings will remain in VFR category through the
period so have kept ceilings at 3500 feet there...while MVFR cigs
are still included at KPIA-KBMI starting 16-17Z. Winds WSW
generally under 12 kts until 18Z...increasing to 10-15 kts with
gusts to around 20 kts around 16-18Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Bak
LONG TERM...07
AVIATION...Onton
Hazardous weather outlook, Nov 29, 2:27 PM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CST TUE NOV 29 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-301200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
227 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.